Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 8, 2014, 2:16 PM CST. It took effect at Nov 9, 2014, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2014, 2:16 PM CST (20:16 UTC)
- In effect from
- Nov 9, 2014, 2:00 AM CST
- Expired
- Nov 9, 2014, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS74 KMAF 082016 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CST SAT NOV 8 2014 ...FREEZE WARNING IN EFFECT TONIGHT FOR THE MARFA PLATEAU... .A DRY...COOL AIRMASS HAS PUSHED INTO SOUTHWEST TEXAS BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING. OVERNIGHT... CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S ACROSS THE MARFA PLATEAU FOR SEVERAL HOURS LATE TONIGHT INTO SUNDAY MORNING RESULTING IN A HARD FREEZE. TXZ080-090430- /O.NEW.KMAF.FZ.W.0004.141109T0800Z-141109T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 216 PM CST SAT NOV 8 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST SUNDAY. * EVENT...HARD FREEZE. * TIMING...BETWEEN 2 AM AND 9 AM CST SUNDAY. * IMPACTS...PLANTS AND ANIMALS SENSITIVE TO FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED. * TEMPERATURES...UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 05
2 follow-up statements
865 WWUS74 KMAF 090343 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 943 PM CST SAT NOV 8 2014 ...FREEZE WARNING IN EFFECT TONIGHT FOR THE MARFA PLATEAU... .A DRY...COOL AIRMASS HAS PUSHED INTO SOUTHWEST TEXAS BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING. OVERNIGHT... CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S ACROSS THE MARFA PLATEAU FOR SEVERAL HOURS LATE TONIGHT INTO SUNDAY MORNING RESULTING IN A HARD FREEZE. TXZ080-091100- /O.CON.KMAF.FZ.W.0004.141109T0800Z-141109T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 943 PM CST SAT NOV 8 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST SUNDAY... * EVENT...HARD FREEZE. * TIMING...BETWEEN 2 AM AND 9 AM CST SUNDAY. * IMPACTS...PLANTS AND ANIMALS SENSITIVE TO FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED. * TEMPERATURES...UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
865
WWUS74 KMAF 090946
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 AM CST SUN NOV 9 2014
...FREEZE WARNING IN EFFECT EARLY THIS MORNING FOR THE MARFA
PLATEAU...
...HIGH WIND WATCH IN EFFECT MONDAY AFTERNOON AND NIGHT FOR THE
GUADALUPE MOUNTAINS...
.A DRY...COOL AIRMASS HAS SET UP OVER SOUTHWEST TEXAS. THE
COMBINATION OF CLEAR SKIES AND LIGHT WINDS MAY ALLOW TEMPERATURES
TO FALL INTO THE UPPER 20S ACROSS THE MARFA PLATEAU THIS MORNING
RESULTING IN A HARD FREEZE.
ON MONDAY STRONG WINDS ALOFT AHEAD OF AN APPROACHING UPPER TROUGH
WILL MIX DOWN TO THE SURFACE AND MAY PRODUCE HIGH WINDS ACROSS THE
GUADALUPE MOUNTAINS. SOUTHWEST WINDS OF 40 MPH OR GREATER WILL BE
POSSIBLE.
TXZ080-091500-
/O.CON.KMAF.FZ.W.0004.000000T0000Z-141109T1500Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
346 AM CST SUN NOV 9 2014
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
* EVENT...HARD FREEZE.
* TIMING...BETWEEN 2 AM AND 9 AM CST TODAY.
* TEMPERATURES...UPPER 20S.
* IMPACTS...PLANTS AND ANIMALS SENSITIVE TO FREEZING
TEMPERATURES MAY BE DAMAGED OR KILLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.
&&
$$
NMZ027-TXZ258-092200-
/O.NEW.KMAF.HW.A.0019.141110T1800Z-141111T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
246 AM MST SUN NOV 9 2014
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT.
* EVENT...HIGH WIND.
* TIMING...MONDAY AFTERNOON THROUGH THE NIGHT.
* WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 75 MPH.
* IMPACTS...DIFFICULT DRIVING CONDITIONS TROUGH THE GUADALUPE
PASS. COULD AFFECT LOCAL AVIATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 8, 2:05 PM CST, 11 minutes earlier.
Area forecast discussion, Nov 8, 2:05 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CST Sat Nov 8 2014
.DISCUSSION...
After a couple more days of warm temperatures across west Texas
and southeast New Mexico, wintry temperatures will move into the
area Tuesday and stick around through much of the rest of the
coming week. Dry conditions are expected.
A cold front moved through the area overnight bringing cooler
temperatures this afternoon with temperatures mostly in the 60s
under sunny skies along with breezy northerly winds. With dry air
pushing into the area, skies will remain mostly clear across the
area overnight allowing temperatures to drop mostly into the mid
30s to lower 40s. A freeze warning will be necessary for the Marfa
Plateau where a hard freeze is likely with overnight lows in the
upper 20s.
A brief warming trend is expected Sunday through Monday under
mostly sunny skies. Sunday temperatures will mostly top out in
the lower to mid 70s. Even warmer temperatures in the 80s are
expected for Monday assisted by increasing southwesterly
downslope winds.
Much colder conditions will begin to impact the area after
midnight Monday night into Tuesday morning as a strong arctic cold
front barrels into southwest Texas and southeast New Mexico. Highs
Tuesday will struggle to reach 40 degrees north while temperatures
in the mid 60s are expected south as well as west of the mountains.
The cold airmass will remain over the area through Friday with a
gradual warming trend by next weekend. Highs will mostly range
from the 40s north to 50s south with lows in the upper 20s to mid
30s. A hard freeze will be possible across southeast New Mexico
and southwest Texas mostly along and north of the Pecos river and
in the Davis Mountains Thursday morning.
Though temperatures are not currently forecast to be much below
seasonal norms, interests will want to monitor future upcoming
forecast updates over the next couple of days. The upper air
pattern favors a significant intrusion of cold air with some
ensemble members suggesting temperatures could run nearly 10
degrees colder for highs and lows than forecast in the current
package.
There does not currently appear to be sufficient moisture or
significant disturbance likely to produce significant precipitation
across the area through the coming week.
.FIRE WEATHER...
Near critical fire weather conditions are expected for the
Guadalupe Mountains and southeast New Mexico Monday due to relative
humidities 10 to 20 percent and winds exceeding 20 mph accompanied
by very warm conditions. A Fire Weather Watch will not be issued
at this time due to low to moderate fire danger over the area
resulting from recent rainfall.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 41 72 47 79 / 0 0 0 0
BIG SPRING TX 42 75 49 83 / 0 0 0 0
CARLSBAD NM 36 76 46 85 / 0 0 0 0
DRYDEN TX 43 72 48 81 / 0 0 0 0
FORT STOCKTON TX 45 77 54 86 / 0 0 0 0
GUADALUPE PASS TX 42 64 48 73 / 0 0 0 0
HOBBS NM 38 72 45 80 / 0 0 0 0
MARFA TX 28 68 36 75 / 0 0 0 0
MIDLAND INTL AIRPORT TX 40 73 47 81 / 0 0 0 0
ODESSA TX 42 73 49 79 / 0 0 0 0
WINK TX 38 76 46 86 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FREEZE WARNING from 2 AM to 9 AM CST Sunday FOR THE FOLLOWING
ZONES... Marfa Plateau.
&&
44/05
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Nov 8, 12:48 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1248 PM CST SAT NOV 8 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1248 PM CST SAT NOV 8 2014 /1148 AM MST SAT NOV 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HARD FREEZE IS EXPECTED ON THE MARFA PLATEAU OVERNIGHT...WITH TEMPERATURES OF 28 DEGREES OR LOWER EXPECTED. A HARD FREEZE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ARCTIC AIRMASS WILL SEND A STRONG COLD FRONT INTO WEST TEXAS AND SOUTHEAST NEW MEXICO MONDAY NIGHT AND TUESDAY. THIS WILL RESULT IN THE FIRST FREEZING TEMPERATURES OF THE FALL FOR MANY LOCATIONS. A HARD FREEZE IS POSSIBLE FOR MANY OF THESE LOCATIONS WEDNESDAY...THURSDAY...AND FRIDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.